Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Jacksonville, FL

February 3, 20137 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Feb 3, 2013, 2:24 AM EST for 7 counties in Florida. It took effect at Feb 3, 2013, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2013, 2:24 AM EST (07:24 UTC)
In effect from
Feb 3, 2013, 11:00 AM EST
Expired
Feb 3, 2013, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS82 KJAX 030724
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 AM EST SUN FEB 3 2013

FLZ020>025-030>033-035>038-040-032300-
/O.UPG.KJAX.FW.A.0004.130203T1600Z-130203T2300Z/
/O.NEW.KJAX.FW.W.0004.130203T1600Z-130203T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
224 AM EST SUN FEB 3 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR
NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021...
  022...023...024...025...030...031...032...033...035...036...
  037...038 AND 040.

* DISPERSION...DISPERSION VALUES WILL RISE TO AROUND 100.

* HUMIDITY...HUMIDITY VALUES WILL FALL INTO THE 20 TO 30 PERCENT
  RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 2, 7:59 PM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Feb 2, 7:59 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EST SAT FEB 2 2013

.UPDATE...
A DRY COLD FRONT APPROACHING FROM THE NORTH WILL ENTER SE GA LATER
THIS EVENING...CROSSING NE FL OVERNIGHT. VERY LIMITED MOISTURE
ASSOCIATED WITH THE BOUNDARY...SO CLEAR SKIES THIS EVENING WILL
GIVE WAY TO ONLY SCATTERED CLOUDS OVERNIGHT. A LITTLE MORE WIND
THAN LAST NIGHT AND THE SLIGHT INCREASE IN CLOUDS WILL KEEP
TEMPERATURES ABOVE FREEZING AND LIMIT FROST. EXPECT LOWS IN THE
LOWER TO MID 30S FOR INLAND LOCATIONS...WITH AROUND 40 ALONG
THE COAST.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TONIGHT THROUGH SUNDAY. DRY COLD FRONTAL
PASSAGE WILL SHIFT WINDS TO THE NW WITH GUSTS UP TO 25 KNOTS BY
MIDDAY SUNDAY WITH FRONTAL PASSAGE.

&&

.MARINE...
BENIGN CONDITIONS THIS EVENING WILL BEGIN TO WORSEN OVERNIGHT WITH
THE PASSAGE OF A DRY COLD FRONT. EXPECT W/NW WINDS TO REACH SCA
OFFSHORE BY SUNRISE...WITH SCEC LIKELY NEARSHORE. WINDS AND SEAS
WILL BEGIN TO DECREASE SUNDAY NIGHT...WITH LIGHTER WINDS AND SEAS
FOR MONDAY THROUGH WEDNESDAY AS THE PRESSURE GRADIENT WEAKENS.

RIP CURRENTS: LOW RISK THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  34  63  33  61 /   0   0   0   0
SSI  40  62  39  57 /   0   0   0   0
JAX  36  65  36  62 /   0   0   0   0
SGJ  40  64  40  61 /   0   0   0   0
GNV  33  67  35  66 /   0   0   0   0
OCF  34  68  36  67 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 3 AM EST MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ALLEN/SHULER/MCALLISTER
Hazardous weather outlook, Feb 2, 4:15 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EST SAT FEB 2 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
415 PM EST SAT FEB 2 2013

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS SUNDAY AND SUNDAY
NIGHT...

...FIRE WEATHER WATCH FOR MOST OF NORTHEAST FLORIDA SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS
SUNDAY AND SUNDAY NIGHT.

A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR MOST OF
NORTHEAST FLORIDA FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION
VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.